×

The magic square and symmetric compositions. (English) Zbl 1106.17011

The author constructs the Lie algebras of the Freudenthal-Tits magic square from a pair of symmetric composition algebras. He also discusses the relationship of his construction with other constructions of the magic square.

MSC:

17B25 Exceptional (super)algebras
17A75 Composition algebras
PDF BibTeX XML Cite
Full Text: DOI arXiv EuDML

References:

[1] Alberca Bjerregaard, P., Elduque, A., Martín González, C. and Navarro Márquez, F. J.: On the Cartan-Jacobson Theorem. J. Algebra 250 (2002), no. 2, 397-407. · Zbl 1001.17009
[2] Allison, B. N. and Faulkner, J. R.: Nonassociative Coefficient Alge- bras for Steinberg Unitary Lie Algebras. J. Algebra 161 (1993), no. 1, 1-19. · Zbl 0812.17002
[3] Barton, C. H. and Sudbery, A.: Magic squares of Lie algebras. Preprint arXiv:math.RA/0001083. · Zbl 1077.17011
[4] Barton, C. H. and Sudbery, A.: Magic squares and matrix models of Lie algebras. Adv. Math. 180 (2003), no. 2, 596-647. · Zbl 1077.17011
[5] Elduque, A.: Symmetric composition algebras. J. Algebra 196 (1997), no. 1, 282-300. 491 · Zbl 0904.17004
[6] Elduque, A.: Okubo algebras in characteristic 3 and their automorphisms. Comm. Algebra 27 (1999), no. 6, 3009-3030. · Zbl 0941.17003
[7] Elduque, A.: On triality and automorphisms and derivations of compo- sition algebras. Linear Algebra Appl. 314 (2000), no. 1-3, 49-74. · Zbl 1049.17003
[8] Elduque, A. and Myung, H. C.: On flexible composition algebras. Comm. Algebra 21 (1993), no. 7, 2481-2505. · Zbl 0781.17002
[9] Elduque, A. and Okubo, S.: Local triality and some related algebras. J. Algebra 244 (2001), no. 2, 828-844. · Zbl 0987.17003
[10] Elduque, A. and Pérez, J. M.: Composition algebras with associative bilinear form. Comm. Algebra 24 (1996), no. 3, 1091-1116. · Zbl 0845.17006
[11] Freudenthal, H.: Lie groups in the foundations of geometry. Adv. in Math. 1 (1964), 145-189. · Zbl 0125.10003
[12] Kac, V. G.: Infinite-dimensional Lie algebras. Third edition. Cambridge University Press, Cambridge, 1990. · Zbl 0716.17022
[13] Knus, M. A., Merkurjev, A. S, Rost, M. and Tignol, J. P.: The book of involutions. American Mathematical Society Colloquium Publica- tions 44. American Mathematical Society, Providence, 1998. · Zbl 0955.16001
[14] Landsberg, J. M. and Manivel, L.: Triality, exceptional Lie algebras and Deligne dimension formulas. Adv. Math. 171 (2002), no. 1, 59-85. · Zbl 1035.17016
[15] Landsberg, J. M. and Manivel, L.: Representation theory and projec- tive geometry. Preprint arXiv:math.AG/0203260. · Zbl 1145.14316
[16] Onishchik, A. L. and Vinberg, E. B. (eds.): Lie groups and Lie alge- bras, III. Structure of Lie groups and Lie algebras. Encyclopaedia of Math- ematical Sciences 41. Springer-Verlag, Berlin, 1994. · Zbl 0797.22001
[17] Schafer, R. D.: An introduction to nonassociative algebras. Corrected reprint of the 1966 original. Dover Publications, Inc., New York, 1995. · Zbl 0145.25601
[18] Tits, J.: Alg‘ ebres alternatives, alg‘ ebres de Jordan et alg‘ ebres de Lie ex- ceptionnelles. I. Construction. Nederl. Akad. Wetensch. Proc. Ser. A 69. Also in Indag. Math. 28 (1966), 223-237. · Zbl 0139.03204
[19] Vinberg, E. B.: A construction of exceptional simple Lie groups, (Rus- sian). Tr. Semin. Vektorn. Tensorn. Anal. 13 (1966), 7-9.
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.